Thunderstorm Wind, Hancock
- When
- June 13, 10:30 AM CST
- Where
- Hancock County, Pellville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.750, -86.820
Trees were reported down in Pellville.
Scattered severe thunderstorms produced damaging winds and small hail across Central Kentucky.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Scattered severe thunderstorms produced damaging winds and small hail across Central Kentucky.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 13, 9:00 AM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1100 AM EDT FRI JUN 13 2008 .SHORT TERM UPDATE (THIS AFTERNOON)... VERY MOIST ATMOSPHERE IS IN PLACE THIS MORNING...ESPECIALLY ACROSS WRN PART OF FCST AREA. 12Z NASHVILLE SOUNDING SHOWED 1.8 INCH PRECIP WATER VALUES...WITH LOWER VALUES OVER ERN AREAS. ALREADY...AXIS OF CONVECTION IS ACTIVE OVER SWRN IN INTO NWRN KY WHICH LOCALLY HEAVY RAINFALL. SFC BASED LI VALUES ARE ALREADY -1 TO -4. WITH LITTLE OR NO CAP WITH PRIMARY MOISTURE AXIS...NUMEROUS ADDITIONAL TSTMS SHOULD DEVELOP THIS AFTERNOON OVER WRN AND CNTRL PARTS OF FCST AREA...ESPECIALLY ALONG AND EAST OF CURRENT AXIS OF CONVECTION WHERE DIFFERENTIAL HEATING AND OUTFLOW BOUNDARIES FROM CURRENT TSTMS WILL COMBINE TO FORCE NUMEROUS UPDRAFTS. WITH DEEP- LAYERED MOISTURE AND ONLY MODEST WIND SHEAR THIS AFTERNOON...STORMS WILL BE VERY EFFICIENT IN PRODUCING HEAVY RAINFALL WITH OVER AN INCH POSSIBLE IN 30 MINUTES WITHIN SLOWER MOVING OR MERGING CELLS. ISOLATED PULSE SVR STORMS ARE ALSO POSSIBLE...MAINLY EAST OF CURRENT ACTIVITY WHERE LOW-TO-MID LEVEL LAPSE RATES COULD FACILITATE ISOLATED DAMAGING MICROBURST WINDS AND/OR HAIL IN THE STRONGEST CELLS. ACTIVITY OVER ERN FCST AREA (BLUEGRASS) MAY BE A BIT SLOWER TO DEVELOP GIVEN AN INITIALLY SLIGHTLY DRIER AIR MASS BUT SCT TO NUMEROUS CELLS EXPECTED THERE BY LATER THIS AFTERNOON AS MOISTURE AXIS SLIDES EWD. MAX TEMPS THIS AFTERNOON LOWERED A BIT OVER WRN AREAS DUE TO MORE CLOUD COVER. NO MAJOR CHANGES MADE TO TONIGHTS FCST AT THIS TIME. EXPECT ADDITIONAL TSTMS TO DEVELOP ALONG LEADING EDGE OUTFLOW OF CURRENT MCS OVER MID MS VALLEY...WITH THIS NEW CONVECTION ROLLING EWD LATER TONIGHT ACROSS OUR AREA. WIND FIELDS BECOME A LITTLE MORE ROBUST SO SMALL SCALE BOWING SEGMENTS CANNOT BE RULED OUT. PREVIOUS DISCUSSIONS... .EARLY MORNING UPDATE... DOING AN EARLY MORNING UPDATE TO INCREASE POPS OVER THE WEST...STILL KEEPING THE BLUEGRASS DRY THROUGH MIDDAY. ALSO INCREASED POPS THIS AFTERNOON SO THAT FAR WRN COUNTIES WOULD HAVE LIKELY POPS. CONVECTION BLOWING UP AROUND EVANSVILLE CURRENTLY ALONG A CONVERGENCE AXIS...HOWEVER THE STORM MOTION IS MORE NORTH THAN EAST SO IT MAY BE A WHILE BEFORE IT REACHES OUR WRN CWA. SO FAR...THE STORMS ARE BEHAVING BUT LATER THIS MORNING INTO THE AFTERNOON...A STORM OR TWO MAY PRODUCE A FEW DAMAGING WET MICROBURSTS. THIS IS ALREADY INDICATED IN THE HWO SO NO UPDATE NEEDED THERE. EVERYTHING ELSE ON TRACK. UPDATE OUT SOON. .SHORT TERM (TODAY AND TONIGHT)... ANOTHER HOT/HUMID DAY TODAY WITH SCT TSTM DEVELOPMENT BY AFTN. MORE NUMEROUS STORMS EXPECTED TNGT AS A CDFNT APPROACHES. WE SHUD START OFF MOCLR TODAY WITH FASTER CU AND SUBSEQUENT TSTM DEVELOPMENT THAN YESTERDAY IN UNSTABLE AMS WITH LITTLE/NO CNVCTV INHIBITION WITH DAYTIME HEATING. CONVECTIVE TEMPS SHUD BE REACHED BY MID TO LATE MORNING. MODELS POINT AT THAT AREA ALONG/WEST OF INTERSTATE 65 AS THE FIRST AREA FOR DEVELOPMENT AS A SUBTLE UPR LEVEL IMPULSE/HEIGHT FALLS OVERSPREAD OUR FA TDA WITH EVEN GREATER HEIGHT FALLS TNGT AS MORE SIGNIFICANT SHRTWV ENERGY MOVES THRU...PUSHING A CDFNT INTO OUR NRN FA BETWEEN 06Z AND 12Z. A FEW STORMS THIS AFTN COULD AGAIN REACH SVR LIMITS(WET MICROBURSTS WITH BRIEF DAMAGING WINDS) AND BE HEAVY RAIN PRODUCERS WITH FCST SOUNDINGS INDICATING PRECIPITABLE WATER NEARING 2 INCHES DURING THE AFTN. THERE COULD BE A LULL IN THE STORMS THIS EVE WITH THE LOSS OF HEATING/WANING INSTABILITY...WITH THE MORE ORGANIZED FORCING FOR MORE NUMEROUS STORMS AFTER MIDNIGHT AS DEPICTED BY THE GFS. DAMAGING WINDS WOULD BE THE PRIMARY THREAT WITH LATE NIGHT STORMS TONIGHT WITH OUR NRN FA WITH THE GREATEST THREAT...PER SPCS SLIGHT RISK THRU 12Z SAT. FAVOR GFS MOS WITH TEMPS TDA WITH EARLY AFTERNOON READINGS NEAR 90 OVER MOST OF OUR FA. HAVE TO THROW OUT ETA MOS MAX INDICATING 83 FOR SDF WITH THE 3 AM TEMP AT 81. LONG TERM (SATURDAY THROUGH THURSDAY)... AT THE START OF THE LONGER TERM...THE UPPER AIR PATTERN IS IN THE PROCESS OF SHIFTING TO ONE OF A TROUGH OVER THE EASTERN PART OF THE U.S. THIS WILL KEEP THE LOWER OHIO VALLEY IN WEST TO NORTHWEST FLOW FOR MUCH OF THE LONGER TERM. SATURDAY THROUGH SUNDAY... SATURDAY MORNING THE COLD FRONT WILL BE PUSHING ACROSS THE FORECAST AREA WITH SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT AND A FEW SHOWERS/THUNDERSTORMS LINGERING BEHIND THE FRONT. WILL KEEP LIKELY POPS ACROSS THE SOUTHEAST SECTIONS AND LOW POPS BEHIND THE FRONT. MODEL CONSENSUS PUTS THE FRONT JUST SOUTH OF THE OHIO RIVER AT 12Z. THE FRONT WILL CONTINUE TO TRACK EAST DURING THE MORNING WITH RAIN ENDING ACROSS THE NORTH AND CENTRAL SECTIONS. WILL KEEP LOWER CHANCE OF SHOWERS OVER THE SOUTHEAST THROUGH THE AFTERNOON. COOLER AND DRIER AIR BEHIND THE FRONT WILL BRING DECREASING CLOUDS TO THE AREA SATURDAY NIGHT AND SUNDAY. TEMPERATURES WILL COOL BEHIND THE FRONT WITH CLOUDS KEEPING HIGHS IN THE LOWER AND MID 80S SATURDAY. PLENTY OF SUNSHINE ON SUNDAY WILL BOOST TEMPERATURES INTO THE UPPER 80S AS HIGH PRESSURE SETTLES OVER THE LOWER OHIO VALLEY. SUNDAY NIGHT THROUGH MONDAY NIGHT... A SHORT WAVE MOVING THROUGH THE NORTHWEST FLOW WILL BRING A SECOND COLD FRONT SOUTHEAST INTO THE AREA ON MONDAY. THIS FRONT IS STRONGER THAN THE FIRST WITH COLDER AIR BEHIND IT...BUT MOISTURE IS MORE LIMITED AND IT HAS LESS UPPER JET SUPPORT. MODELS INDICATE THE AIR BECOMING UNSTABLE SO WILL INCLUDE THUNDER. SCATTERED SHOWERS/ THUNDERSTORMS COULD REACH THE NORTHERN PARTS OF THE FA LATE SUNDAY NIGHT WITH SCATTERED SHOWERS/THUNDERSTORMS ON MONDAY. THE FRONT AND PRECIPITATION SHOULD EXIT THE AREA MONDAY EVENING. LINGERING SHOWERS WILL EXIT THE AREA BEFORE MORNING. TUESDAY THROUGH THURSDAY... HIGH PRESSURE BUILDS INTO THE AREA FOR THE REST OF THE PERIOD WITH DRY WEATHER AND COOLER TEMPERATURES AS A CANADIAN HIGH SETTLES INTO THE AREA. && .AVIATION (12Z TAFS)... SCT TSTMS ARE EXPECTED TO DEVELOP TDA...PRIMARILY DURG THE AFTERNOON IN MOIST...UNSTABLE AMS. COVERAGE TOO SCATTERED TO PLACE TSTMS CATEGORICALLY IN THE TAFS AT THIS TIME. VFR CONDS WILL PREVAIL THRU MOST OF THE PERIOD EXCEPT FOR BRIEF DIPS TO MVFR IN TSTMS THIS AFTN. MORE NUMEROUS STORMS AND BRIEF IFR TO MVFR CONDS EXPECTED AFTER MIDNIGHT TONIGHT AS A COLD FRONT APPROACHES/MOVES THRU. CONFIDENCE NOT HIGH ENOUGH AT THIS TIME FOR PLACEMENT/EXACT TIMING OF STORMS... A TEMPO GROUP OR CATEGORICAL WORDING FOR TSTMS MAY BE INSERTED IN LATER ISSUANCES. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM UPDATE......TWF EARLY MORNING UPDATE...AL SHORT TERM.............DK LONG TERM..............MBS AVIATION...............DK/AL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1145 AM EDT FRI JUN 13 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-140830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1145 AM EDT (1045 AM CDT) FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP BY AFTERNOON. THESE STORMS WILL BE HEAVY RAIN PRODUCERS WITH FREQUENT CLOUD TO GROUND LIGHTNING. A FEW STORMS OF THESE COULD PRODUCE BRIEF DAMAGING WINDS AND HAIL AS WELL. MORE NUMEROUS STORMS ARE EXPECTED AFTER MIDNIGHT. IN ADDITION TO THE HEAVY RAIN AND LIGHTNING THREATS...SOME STORMS COULD PRODUCE WIND DAMAGE...ESPECIALLY ACROSS SOUTH CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS WILL CONTINUE INTO SATURDAY WITH THUNDERSTORMS ENDING FROM THE NORTHWEST AS A COLD FRONT CROSSES THE AREA. GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS. SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE LATE SUNDAY NIGHT THROUGH MONDAY NIGHT AS A SECOND COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND TONIGHT. DK/MBS/AL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1159 AM EDT FRI JUN 13 2008 INZ076-077-083-084-089-KYZ023>026-131645- BRECKINRIDGE-CRAWFORD-DUBOIS-HANCOCK-MEADE-OHIO-ORANGE-PERRY- WASHINGTON- 1159 AM EDT FRI JUN 13 2008 ...STRONG THUNDERSTORMS PRODUCING HEAVY RAINFALL... AT 1157 AM EDT/1057 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS FROM PAOLI INDIANA TO HANCOCK COUNTY KENTUCKY...MOVING NORTHEAST AT 32 MPH. FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE...AND STRONG GUSTY WINDS OF AROUND 45 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL AFFECT SOUTH-CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY WEST OF INTERSTATE 65 OVER THE NEXT HOUR. TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. AL
The Louisville radar (KLVX), 81 km away, was scanning. The volume nearest the first event began at 16:28 UTC.
7 thunderstorm wind, 2 hail. Local standard time, as filed.
Trees were reported down in Pellville.
Trees reported down near Keene.
Trees reported down across the area.
Power lines down on Parkers Mill Road.
Trees and power lines down 8 miles southwest of Lexington.
Trees and power lines reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2008Every state in 2008This day in weather historyWarnings in Kentucky, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 103231, 103229, 103232, 103230, 103233, 103234, 103235, 103236, 103237.